Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 3, 1999, 2:45 PM CST for Cherokee County, Rusk County, Smith County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 1999, 2:45 PM CST (20:45 UTC)
- Expired
- Apr 3, 1999, 3:15 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:55 PM CST | Hail 0.75 | Overton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 032047 RRA TORSHV TXC073-401-423-032115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHERN RUSK COUNTY IN TEXAS EXTREME SOUTHEASTERN SMITH COUNTY IN TEXAS * UNTIL 315 PM CST * AT 245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES SOUTHWEST OF ARP...OR ABOUT 8 MILES EAST OF WHITEHOUSE...MOVING NORTHEAST AT 60 MPH. DURING A TORNADO...SEEK SHELTER IN AN INTERIOR HALLWAY OR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. 5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:00 PM CST, 45 minutes earlier.
Area forecast discussion, Apr 3, 2:00 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST SAT APR 3 1999 COMPLICATED FORECAST SCENARIO CONTINUES. WENT MAINLY WITH THE AVN MODEL TODAY. IT LOOKS TO HANDLE THE JET STREAM AND ASSOCIATED DIVERGENCE...AND PRECIP AREAS THE BEST FOR THIS FORECAST PERIOD. THE THUNDERSTORMS THAT ARE MOVING SLOWLY THROUGH NORTHEAST TEXAS TODAY POSE THE BIGGEST QUESTION...WHAT TO DO WITH FLASH FLOOD WATCHES. AS THE DIVERGENCE WITH THE UPPER LEVEL JET MOVES NORTHEAST AND WEAKENS LATER TONIGHT THE THUNDERSTORMS SHOULD DO THE SAME. THERE WILL BE POCKETS OF HEAVY RAIN BETWEEN NOW THROUGH THIS EVENING. THE FLASH FLOOD WATCHES COULD PROBABLY BE DROPPED ON THE LATE AFTERNOON ISSUANCE. WILL CONTINUE WITH A LIKELY POPS IN SHV AND TXK FOR THE EVENING WITH CHANCE POPS ELSEWHERE. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND EARLY EVENING IN THE VERY UNSTABLE AIR AHEAD OF THE WEAK FRONT...WHICH LIES NEAR A PARIS TX TO AUSTIN TX LINE. EXPECT SOME REDEVELOPMENT OVER THE CWA SUNDAY AFTERNOON OR EVENING... SO WILL CONTINUE WITH POPS THROUGH THE PERIOD. WILL GO A LITTLE HIGHER THAN MOS ON MIN TEMPS...AND FAIRLY CLOSE ON MAXES. SHV 64/78/64/77 6354 MLU 66/78/65/79 5354 TXK 61/75/64/75 6532 TYR 62/79/64/78 3453 LFK 67/79/64/78 4453 03
In the hours before
Special weather statement, Apr 3, 12:41 PM CST, 2 hours 4 minutes before
ARZ050-051-059>061-070>072-LAZ001-002-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 PM CST SAT APR 3 1999 A TORNADO WATCH IS IN EFFECT UNTIL 600 PM FOR ALL OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...MUCH OF SOUTHWEST ARKANSAS...AND CADDO...BOSSIER...AND DE SOTO PARISHES IN NORTHWEST LOUISIANA. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON FOR NORTHEAST TEXAS...NORTH OF A LINE FROM RUSK TO CARTHAGE AND FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. A LARGE AREA OF THUNDERSTORMS...SOME SEVERE...WAS LOCATED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...HIGH WINDS...AND HEAVY RAINFALL THIS AFTERNOON AND EVENING AS THEY MOVE SLOWLY NORTHEAST THROUGH THE FOUR STATE REGION. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. 21/3
Special weather statement, Apr 3, 12:41 PM CST, 2 hours 4 minutes before
ARZ050-051-059>061-070>072-LAZ001-002-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 PM CST SAT APR 3 1999 A TORNADO WATCH IS IN EFFECT UNTIL 600 PM FOR ALL OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...MUCH OF SOUTHWEST ARKANSAS...AND CADDO...BOSSIER...AND DE SOTO PARISHES IN NORTHWEST LOUISIANA. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON FOR NORTHEAST TEXAS...NORTH OF A LINE FROM RUSK TO CARTHAGE AND FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. A LARGE AREA OF THUNDERSTORMS...SOME SEVERE...WAS LOCATED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...HIGH WINDS...AND HEAVY RAINFALL THIS AFTERNOON AND EVENING AS THEY MOVE SLOWLY NORTHEAST THROUGH THE FOUR STATE REGION. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. 21/3
Local storm report, Apr 3, 1:35 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1238 PM QUITMAN TX 60 MPH TSTM GUST
04/03/99 WOOD FEW TREES DOWN ON FM 69
NORTH OF QUITMAN. REPORTED
BY SHERIFF OFFICE.
1250 PM WINNSBORO TX 60 MPH TSTM GUST
04/03/99 WOOD COUPLE OF TREES DOWN IN
WINNSBORO. REPORTED BY
WINNSBORO POLICE.
22Local storm report, Apr 3, 1:35 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1238 PM QUITMAN TX 60 MPH TSTM GUST
04/03/99 WOOD FEW TREES DOWN ON FM 69
NORTH OF QUITMAN. REPORTED
BY SHERIFF OFFICE.
1250 PM WINNSBORO TX 60 MPH TSTM GUST
04/03/99 WOOD COUPLE OF TREES DOWN IN
WINNSBORO. REPORTED BY
WINNSBORO POLICE.
22Local storm report, Apr 3, 2:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0213 PM TYLER TX FLOODING
04/03/99 SMITH URBAN STREET FLOODING IN
TYLER WITH HIGHWAY 271 AND
MARTIN LUTHER KING
INTERSECTION CLOSED.Local storm report, Apr 3, 2:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0213 PM TYLER TX FLOODING
04/03/99 SMITH URBAN STREET FLOODING IN
TYLER WITH HIGHWAY 271 AND
MARTIN LUTHER KING
INTERSECTION CLOSED.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:25 PM CST | Flash Flood Warning | SHV | Cherokee, Smith | 3 hr |
| Apr 3, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 63 min |
| Apr 3, 2:39 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 31 min |
| Apr 3, 3:15 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 45 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.